Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 103, NWS Twin Cities, MN

June 26, 1999Kandiyohi County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 26, 1999, 4:48 PM CDT for Kandiyohi County, Minnesota. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 1999, 4:48 PM CDT (21:48 UTC)
Expired
Jun 26, 1999, 5:30 PM CDT
In force
42 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

County Kandiyohi County, MN

The radar

The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:55 PM CDTHail 1.5Blomkest, MN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 1999-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 1999-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-391 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMPX 262148 RRA
SVRMSP
MNC067-262230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
448 PM CDT SAT JUN 26 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KANDIYOHI COUNTY IN CENTRAL MINNESOTA

* UNTIL 530 PM CDT

* AT 448 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF BLOMKEST...OR ABOUT 8 MILES
  NORTHWEST OF OLIVIA...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  KANDIYOHI
  BLOMKEST

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT SAT JUN 26 1999

THUNDERSTORMS HAVE DEVELOPED IN THETA-E RIDGE AHEAD OF COOL FRONT
...WHICH HAS ENTERED WEST PORTION OF STATE.  WILL TIME FRONT THROUGH
THIS EVENING...WITH SCATTERED THUNDERSTORMS.  MODELS BRING DRY AIR
INTO NRN FORECAST AREA IN SUBSIDENCE IN WAKE OF FRONT.  HOWEVER
FRONT SLOWS SO WILL CONTINUE SHOWERS THROUGH NIGHT SRN AREAS.
BOUNDARY SHOULD BE IN PLACE FOR DEVELOPMENT ON SUNDAY IN S CENTRAL
MN.  REST OF AREA IN COLDER AIR WITH SHOWERS IN COOLER AIR AND SHORT
WAVE TROUGH.  SUNDAY NIGHT LESS CLEAR CUT AS MODELS DIFFER ON DEPTH
OF TROUGH AND COLD ADVECTION...WILL ONLY MENTION CHANCE OF SHOWERS.
COOL PATTERN CONTINUES INTO MID WEEK.

.MSP...NONE.
 SCOTT

In the hours before

Special weather statement, Jun 26, 12:21 PM CDT, 4 hours 27 minutes before
MNZ041>045-047>052-054>059-064-065-271400-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1221 PM CDT SAT JUN 26 1999

THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS ACROSS WESTERN AND CENTRAL MINNESOTA LATE THIS
AFTERNOON AND EVENING. THE THREAT AREA IS GENERALLY NORTH OF
A LINE FROM REDWOOD FALLS...MONTICELLO TO PINE CITY.

A SLOW MOVING FRONTAL BOUNDARY OVER NORTHWEST MINNESOTA WILL BE
THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT.  THIS FRONT WILL MARCH
EAST INTO CENTRAL MINNESOTA TONIGHT.

THE MAIN SEVERE WEATHER THREAT FROM ANY SEVERE STORMS ARE DAMAGING
WINDS AND POSSIBLY LARGE HAIL.

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER NORTHERN AND
CENTRAL MINNESOTA THIS AFTERNOON AND PROPAGATE SOUTHWARD. A FEW
STORMS COULD SPREAD INTO THE NORTHERN TWIN CITIES METRO AREA.

PEOPLE SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND
STATEMENTS.  PLEASE STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR
THE LATEST UPDATES.

JVM
Special weather statement, Jun 26, 12:21 PM CDT, 4 hours 27 minutes before
MNZ041>045-047>052-054>059-064-065-271400-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1221 PM CDT SAT JUN 26 1999

THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT CHANCE OF SEVERE
THUNDERSTORMS ACROSS WESTERN AND CENTRAL MINNESOTA LATE THIS
AFTERNOON AND EVENING. THE THREAT AREA IS GENERALLY NORTH OF
A LINE FROM REDWOOD FALLS...MONTICELLO TO PINE CITY.

A SLOW MOVING FRONTAL BOUNDARY OVER NORTHWEST MINNESOTA WILL BE
THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT.  THIS FRONT WILL MARCH
EAST INTO CENTRAL MINNESOTA TONIGHT.

THE MAIN SEVERE WEATHER THREAT FROM ANY SEVERE STORMS ARE DAMAGING
WINDS AND POSSIBLY LARGE HAIL.

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER NORTHERN AND
CENTRAL MINNESOTA THIS AFTERNOON AND PROPAGATE SOUTHWARD. A FEW
STORMS COULD SPREAD INTO THE NORTHERN TWIN CITIES METRO AREA.

PEOPLE SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND
STATEMENTS.  PLEASE STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR
THE LATEST UPDATES.

JVM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:38 PM CDTSevere Thunderstorm WarningMPXMorrison37 min
Jun 26, 6:27 PM CDTTornado WarningMPXStearns33 min
Jun 26, 6:44 PM CDTTornado WarningMPXNicollet31 min
Jun 26, 6:58 PM CDTSevere Thunderstorm WarningMPXBrown47 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.